Alert archive / Kansas / Flash Flood Warnings in 2024
Flash Flood Warning 17, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jul 1, 2024, 10:41 AM CDT for Cass County, Jackson County, Missouri; 4 counties in Kansas. It was in force for 5 hr. 60 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2024, 10:41 AM CDT (15:41 UTC)
- Expired
- Jul 1, 2024, 3:43 PM CDT
- In force
- 5 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Johnson County, KS, Leavenworth County, KS, Miami County, KS, Wyandotte County, KS, Cass County, MO, Jackson County, MO
The radar
The Pleasant Hill radar (KEAX), 39 km from the middle of the area, began a volume at 15:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 10:51 AM CDT | FLOOD | 3 Se Bonner Springs, KS | Report from mPING: River/Creek overflowing; Cropland/Yard/Basement Flooding. |
| Jul 1, 11:00 AM CDT | FLOOD | 3 Wnw Lake Tapawingo, MO | Vehicle accident from street flooding near U.S. Highway 40. Time based on dispatch report. |
| Jul 1, 11:13 AM CDT | FLOOD | 4 E Leawood, MO | Report from mPING: River/Creek overflowing; Cropland/Yard/Basement Flooding. |
| Jul 1, 11:15 AM CDT | FLASH FLOOD | 5 Nw Grandview, MO | Water rescue in progress near W 99th Terrace. Vehicle reported in a creek. |
| Jul 1, 11:16 AM CDT | FLOOD | 3 Ne Raytown, MO | Report from mPING: River/Creek overflowing; Cropland/Yard/Basement Flooding. |
| Jul 1, 11:17 AM CDT | FLOOD | 2 Sw Merriam, KS | Report from mPING: River/Creek overflowing; Cropland/Yard/Basement Flooding. |
| Jul 1, 11:22 AM CDT | FLASH FLOOD | 2 S Shawnee, KS | Public reported that road was impassible due to water overflowing from creek. Ongoing heavy rainfall at time of report. |
| Jul 1, 11:23 AM CDT | FLOOD | 2 E Raytown, MO | Report from mPING: River/Creek overflowing; Cropland/Yard/Basement Flooding. |
| Jul 1, 11:30 AM CDT | FLASH FLOOD | 4 Nne Stanley, KS | Tomahawk Creek at Roe Avenue (TCRK1) reached flood stage at 1130 am. |
| Jul 1, 11:31 AM CDT | FLASH FLOOD | 1 Wnw Lee'S Summit, MO | Flooding and water rescue reported on Murray Road. Time based on dispatch report. |
| Jul 1, 11:39 AM CDT | FLOOD | 3 S Lackmans, KS | Street and residential flooding near Santa Fe and Woodland. Over four inches of rain was measured at the time of the report. |
| Jul 1, 11:40 AM CDT | FLASH FLOOD | 4 N Stanley, KS | Several reports of water rescues in eastern Johnson County between 1130 and 1140 am. |
| Jul 1, 11:45 AM CDT | FLOOD | 3 Se Bonner Springs, KS | Report from mPING: River/Creek overflowing; Cropland/Yard/Basement Flooding. |
| Jul 1, 11:45 AM CDT | FLASH FLOOD | 4 Ne Stanley, KS | Multiple water assists and stalled vehicles near 124th and Nall. Time estimated from radar. |
| Jul 1, 11:45 AM CDT | FLASH FLOOD | 5 Nw Grandview, MO | Indian Creek at State Line Road (ICLK1) reached flood stage at 1145 am. |
| Jul 1, 11:47 AM CDT | FLOOD | 2 Sw Leawood, KS | Report from mPING: River/Creek overflowing; Cropland/Yard/Basement Flooding. |
| Jul 1, 11:50 AM CDT | FLASH FLOOD | 1 Sw Overland Park, KS | Several reports of flooding in the Overland Park area. Time based on social media posts. |
| Jul 1, 11:55 AM CDT | FLASH FLOOD | 3 Sse Lenexa, KS | 119th Street closed from flooding in the Grant Street area. Time based on dispatch report. |
| Jul 1, 11:56 AM CDT | FLASH FLOOD | 4 Wnw Grandview, MO | Water rescue near Summit Street. Time estimated from dispatch report. |
| Jul 1, 12:00 PM CDT | FLASH FLOOD | 3 S Overland Park, KS | Indian Creek at Overland Park (OPDK1) reached flood stage at 1200 pm. |
| Jul 1, 12:00 PM CDT | FLASH FLOOD | Mission Woods, KS | Brush Creek near Mission Drive was flooded and inundating the road in multiple locations. Time estimated from radar. |
| Jul 1, 12:05 PM CDT | FLASH FLOOD | 2 Nne Grandview, MO | Multiple vehicles stuck in flood waters near the Blue Ridge Blvd area near I-49 and US-71. Time based on social media report. |
| Jul 1, 12:10 PM CDT | FLOOD | 1 S Overland Park, KS | Report from mPING: River/Creek overflowing; Cropland/Yard/Basement Flooding. |
| Jul 1, 12:13 PM CDT | FLOOD | 2 Sw Olathe, KS | Report from mPING: River/Creek overflowing; Cropland/Yard/Basement Flooding. |
| Jul 1, 12:14 PM CDT | FLASH FLOOD | 2 N Belton, MO | Flooding near 155th Street and US-71/I-49 with traffic control required. |
| Jul 1, 12:15 PM CDT | FLASH FLOOD | 2 Ese Pleasant Hill, MO | Route 58 east of Purvis Road was inundated with water. |
| Jul 1, 12:15 PM CDT | FLASH FLOOD | 3 Ese Lenexa, KS | Indian Creek out of its banks near 166th Street with widespread flooding in its vicinity. |
| Jul 1, 12:15 PM CDT | FLASH FLOOD | 4 N Cleveland, MO | Route D south of 215th Street closed from flooding. |
| Jul 1, 12:18 PM CDT | FLASH FLOOD | 3 Sse Lenexa, KS | Flooding near the intersection of College and Metcalf. Time estimated from social media post. |
| Jul 1, 12:20 PM CDT | FLASH FLOOD | 2 Se Lee'S Summit, MO | Bailey Road closed from high water near Country Lane. Time based on dispatch report. |
| Jul 1, 12:21 PM CDT | FLASH FLOOD | 1 Ne Lenexa, KS | Social media report of vehicles stranded in flood waters near 93rd and Cody. |
| Jul 1, 12:30 PM CDT | FLASH FLOOD | 1 N Prairie Village, KS | Water over the roadway near 71st and Tomahawk. Time estimated from radar. |
| Jul 1, 12:30 PM CDT | FLASH FLOOD | 3 Nne Grandview, MO | Multiple social media photos of vehicles in deep flood waters in the Ruskin Heights area. Time estimated from radar. |
| Jul 1, 12:33 PM CDT | FLASH FLOOD | 3 W Grandview, MO | Report from mPING: Street/road flooding; Street/road closed; Vehicles stranded. |
| Jul 1, 12:35 PM CDT | FLASH FLOOD | 1 Wsw Lee'S Summit, MO | Several roads closed in the Longview area from flooding. Time based on dispatch reports. |
| Jul 1, 12:42 PM CDT | FLOOD | 2 E Lenexa, KS | Report from mPING: River/Creek overflowing; Cropland/Yard/Basement Flooding. |
| Jul 1, 12:45 PM CDT | FLOOD | 1 W Lee'S Summit, MO | Report from mPING: River/Creek overflowing; Cropland/Yard/Basement Flooding. |
| Jul 1, 12:45 PM CDT | FLASH FLOOD | 4 N Grandview, MO | Multiple social media reports and photos of flooding in the area of I-435, I-470, I-49, US-50, and US-71. Time based on social media reports. |
| Jul 1, 12:50 PM CDT | FLASH FLOOD | 1 Ssw Unity Village, MO | Multiple vehicle accidents from flooding in vicinity of I-470 and Pryor Road. |
| Jul 1, 12:50 PM CDT | FLASH FLOOD | 2 Wsw Lee'S Summit, MO | Scherer Road between Sampson Road and Pryor Road is closed from flooding. |
| Jul 1, 12:50 PM CDT | FLASH FLOOD | Grandview, MO | Multiple social media reports of flooding in Grandview, including of some residences and businesses. |
| Jul 1, 12:55 PM CDT | FLASH FLOOD | 1 Se Shawnee, KS | Report from mPING: Street/road flooding; Street/road closed; Vehicles stranded. |
| Jul 1, 12:55 PM CDT | FLASH FLOOD | 2 Wnw Greenwood, MO | Water rescue in progress at Route 291 and Hook Road. |
| Jul 1, 1:00 PM CDT | FLASH FLOOD | 1 W Lee'S Summit, MO | Social media reports of flooding at 3rd and Murray. |
| Jul 1, 1:00 PM CDT | FLASH FLOOD | 2 Ne Unity Village, MO | Flooding on Chapel Drive and Austin Drive. |
| Jul 1, 1:00 PM CDT | FLASH FLOOD | 5 Wsw Raytown, MO | Blue Creek at 71 Highway (KNYM7) reached flood stage at 100 pm. |
| Jul 1, 1:10 PM CDT | FLASH FLOOD | 1 Ese Lee'S Summit, MO | US-50 east of Route 291 flooded. |
| Jul 1, 1:26 PM CDT | FLASH FLOOD | 3 S Bonner Springs, KS | 63rd and Clare flooded. |
| Jul 1, 1:27 PM CDT | FLASH FLOOD | 2 Wnw Unity Village, MO | Water rescue reported near Blue Parkway. |
| Jul 1, 1:30 PM CDT | FLASH FLOOD | 2 E Lee'S Summit, MO | Multiple reports of flooding near Todd George and Langsford. |
| Jul 1, 1:30 PM CDT | FLASH FLOOD | 2 N Greenwood, MO | Multiple reports of flooded roads between US-50 and Route 150. Time based on dispatch reports. |
| Jul 1, 1:31 PM CDT | FLASH FLOOD | 1 Se Lee'S Summit, MO | Water rescue reported on Blue Parkway. |
| Jul 1, 2:00 PM CDT | FLASH FLOOD | 4 Ne Lee'S Summit, MO | Multiple reports of flooding in the Prairie Lee Lake area. |
| Jul 1, 2:07 PM CDT | FLASH FLOOD | 2 Wnw Unity Village, MO | Flooding in the area of Noland Road and Blue Parkway. Some temporary road closures were in place. |
| Jul 1, 2:28 PM CDT | FLASH FLOOD | 2 Nnw Greenwood, MO | Social media report and photo of Hamblen Road flooded south of Thompson Drive. A partial washout of the road may have occurred. |
| Jul 1, 2:30 PM CDT | RAIN 4.37 | 3 E Lee'S Summit, MO | Measured 4.37 inches of rain with the activity today. |
| Jul 1, 3:45 PM CDT | RAIN 4.73 | 3 S Overland Park, KS | |
| Jul 1, 3:48 PM CDT | RAIN 5.08 | 2 Nnw Lenexa, KS | |
| Jul 1, 3:50 PM CDT | RAIN 4.96 | 4 Nnw Olathe, KS | |
| Jul 1, 3:51 PM CDT | RAIN 3.19 | 1 S Olathe, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 42 storm reports to this flash flood warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 3.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
728
WGUS53 KEAX 011541
FFWEAX
KSC091-103-121-209-MOC037-095-011845-
/O.NEW.KEAX.FF.W.0017.240701T1541Z-240701T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
1041 AM CDT Mon Jul 1 2024
The National Weather Service in Pleasant Hill MO has issued a
* Flash Flood Warning for...
Johnson County in east central Kansas...
Northern Miami County in east central Kansas...
South Central Leavenworth County in northeastern Kansas...
Wyandotte County in northeastern Kansas...
Northern Cass County in west central Missouri...
Jackson County in west central Missouri...
* Until 145 PM CDT.
* At 1041 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 3.5 inches of rain have
fallen. Additional rainfall amounts of 0.5 to 1.5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Kansas City, Overland Park, Olathe, Independence, Lee's Summit,
Shawnee, Blue Springs, Lenexa, Leawood, Raytown, Grandview,
Belton, Prairie Village, Raymore, Gardner, Grain Valley, Merriam,
Harrisonville, Mission and Pleasant Hill.
This includes the following highways...
Interstate 635 between mile markers 0 and 8.
Kansas Turnpike between mile markers 213 and 214...and
between mile markers 216 and 226.
Interstate 35 in Kansas between mile markers 200 and 235.
Interstate 435 between mile markers 0 and 15...and
between mile markers 56 and 83.
Interstate 70 in Missouri between mile markers 0 and 29.
Interstate 35 in Missouri between mile markers 0 and 4.
Interstate 70 in Kansas between mile markers 410 and 423.
Interstate 470 between mile markers 0 and 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3917 9474 3916 9460 3911 9460 3915 9451
3912 9446 3916 9440 3920 9441 3916 9437
3924 9429 3921 9422 3921 9417 3918 9419
3914 9410 3864 9412 3863 9507 3898 9506
3899 9508 3905 9508
FLASH FLOOD...RADAR INDICATED
$$
CMS5 follow-up statements
629
WGUS73 KEAX 011620
FFSEAX
Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1120 AM CDT Mon Jul 1 2024
KSC091-103-121-209-MOC037-095-011845-
/O.CON.KEAX.FF.W.0017.000000T0000Z-240701T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Johnson KS-Leavenworth KS-Miami KS-Wyandotte KS-Cass MO-Jackson
MO-
1120 AM CDT Mon Jul 1 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 PM CDT THIS
AFTERNOON FOR JOHNSON AND NORTHERN MIAMI COUNTIES IN EAST CENTRAL
KANSAS, SOUTH CENTRAL LEAVENWORTH AND WYANDOTTE COUNTIES IN
NORTHEASTERN KANSAS AND NORTHERN CASS AND JACKSON COUNTIES IN WEST
CENTRAL MISSOURI...
At 1120 AM CDT, local law enforcement reported thunderstorms
producing heavy rain across the warned area. Between 1 and 4 inches
of rain have fallen. Additional rainfall amounts of 0.5 to 1.5
inches are possible in the warned area. Flash flooding is already
occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Kansas City, Overland Park, Olathe, Independence, Lee's Summit,
Shawnee, Blue Springs, Lenexa, Leawood, Raytown, Grandview,
Belton, Prairie Village, Raymore, Gardner, Grain Valley, Merriam,
Harrisonville, Mission and Pleasant Hill.
This includes the following highways...
Interstate 635 between mile markers 0 and 8.
Kansas Turnpike between mile markers 213 and 214...and
between mile markers 216 and 226.
Interstate 35 in Kansas between mile markers 200 and 235.
Interstate 435 between mile markers 0 and 15...and
between mile markers 56 and 83.
Interstate 70 in Missouri between mile markers 0 and 29.
Interstate 35 in Missouri between mile markers 0 and 4.
Interstate 70 in Kansas between mile markers 410 and 423.
Interstate 470 between mile markers 0 and 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3917 9474 3916 9460 3911 9460 3915 9451
3912 9446 3916 9440 3920 9441 3916 9437
3924 9429 3921 9422 3921 9417 3918 9419
3914 9410 3864 9412 3863 9507 3898 9506
3899 9508 3905 9508
FLASH FLOOD...OBSERVED
$$
CMS427
WGUS73 KEAX 011744
FFSEAX
Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1244 PM CDT Mon Jul 1 2024
KSC091-103-121-209-MOC037-095-011845-
/O.CON.KEAX.FF.W.0017.000000T0000Z-240701T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Johnson KS-Leavenworth KS-Miami KS-Wyandotte KS-Cass MO-Jackson
MO-
1244 PM CDT Mon Jul 1 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 PM CDT THIS
AFTERNOON FOR JOHNSON AND NORTHERN MIAMI COUNTIES IN EAST CENTRAL
KANSAS, SOUTH CENTRAL LEAVENWORTH AND WYANDOTTE COUNTIES IN
NORTHEASTERN KANSAS AND NORTHERN CASS AND JACKSON COUNTIES IN WEST
CENTRAL MISSOURI...
At 1244 PM CDT, emergency management reported flash flooding across
the warned area. Numerous roads are closed from flooding in Johnson
and Jackson counties. Between 1.5 and 4.5 inches of rain have
fallen. Additional rainfall amounts up to 1 inch are possible in the
warned area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Kansas City, Overland Park, Olathe, Independence, Lee's Summit,
Shawnee, Blue Springs, Lenexa, Leawood, Raytown, Grandview,
Belton, Prairie Village, Raymore, Gardner, Grain Valley, Merriam,
Harrisonville, Mission and Pleasant Hill.
This includes the following highways...
Interstate 635 between mile markers 0 and 8.
Kansas Turnpike between mile markers 213 and 214...and
between mile markers 216 and 226.
Interstate 35 in Kansas between mile markers 200 and 235.
Interstate 435 between mile markers 0 and 15...and
between mile markers 56 and 83.
Interstate 70 in Missouri between mile markers 0 and 29.
Interstate 35 in Missouri between mile markers 0 and 4.
Interstate 70 in Kansas between mile markers 410 and 423.
Interstate 470 between mile markers 0 and 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3917 9474 3916 9460 3911 9460 3915 9451
3912 9446 3916 9440 3920 9441 3916 9437
3924 9429 3921 9422 3921 9417 3918 9419
3914 9410 3864 9412 3863 9507 3898 9506
3899 9508 3905 9508
FLASH FLOOD...OBSERVED
$$
CMS160
WGUS53 KEAX 011825
FFWEAX
KSC091-103-121-209-MOC037-095-012100-
/O.EXT.KEAX.FF.W.0017.000000T0000Z-240701T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
125 PM CDT Mon Jul 1 2024
The National Weather Service in Pleasant Hill MO has extended the
* Flash Flood Warning for...
Johnson County in east central Kansas...
Northern Miami County in east central Kansas...
South Central Leavenworth County in northeastern Kansas...
Wyandotte County in northeastern Kansas...
Northern Cass County in west central Missouri...
Jackson County in west central Missouri...
* Until 400 PM CDT.
* At 125 PM CDT, emergency management reported flash flooding across
the warned area. Several area streams and creeks are in flood, and
multiple road closures continue in Johnson and Jackson counties.
Between 1.5 and 6 inches of rain have fallen. Flash flooding is
already occurring.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Kansas City, Overland Park, Olathe, Independence, Lee's Summit,
Shawnee, Blue Springs, Lenexa, Leawood, Raytown, Grandview,
Belton, Prairie Village, Raymore, Gardner, Grain Valley, Merriam,
Harrisonville, Mission and Pleasant Hill.
This includes the following highways...
Interstate 635 between mile markers 0 and 8.
Kansas Turnpike between mile markers 213 and 214...and
between mile markers 216 and 226.
Interstate 35 in Kansas between mile markers 200 and 235.
Interstate 435 between mile markers 0 and 15...and
between mile markers 56 and 83.
Interstate 70 in Missouri between mile markers 0 and 29.
Interstate 35 in Missouri between mile markers 0 and 4.
Interstate 70 in Kansas between mile markers 410 and 423.
Interstate 470 between mile markers 0 and 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3917 9474 3916 9460 3911 9460 3915 9451
3912 9446 3916 9440 3920 9441 3916 9437
3924 9429 3921 9422 3921 9417 3918 9419
3914 9410 3864 9412 3863 9507 3898 9506
3899 9508 3905 9508
FLASH FLOOD...OBSERVED
$$
CMS279
WGUS73 KEAX 011925
FFSEAX
Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
225 PM CDT Mon Jul 1 2024
KSC091-103-121-209-MOC037-095-012100-
/O.CON.KEAX.FF.W.0017.000000T0000Z-240701T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Johnson KS-Leavenworth KS-Miami KS-Wyandotte KS-Cass MO-Jackson
MO-
225 PM CDT Mon Jul 1 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON FOR JOHNSON AND NORTHERN MIAMI COUNTIES IN EAST CENTRAL
KANSAS, SOUTH CENTRAL LEAVENWORTH AND WYANDOTTE COUNTIES IN
NORTHEASTERN KANSAS AND NORTHERN CASS AND JACKSON COUNTIES IN WEST
CENTRAL MISSOURI...
At 225 PM CDT, local law enforcement reported flash flooding across
the warned area. Several streams and creeks are out of their banks,
including Indian Creek, Tomahawk Creek, and Blue Creek. Multiple
roads remain closed in Jackson County. Between 1.5 and 6 inches of
rain have fallen. Flash flooding is already occurring.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Kansas City, Overland Park, Olathe, Independence, Lee's Summit,
Shawnee, Blue Springs, Lenexa, Leawood, Raytown, Grandview,
Belton, Prairie Village, Raymore, Gardner, Grain Valley, Merriam,
Harrisonville, Mission and Pleasant Hill.
This includes the following highways...
Interstate 635 between mile markers 0 and 8.
Kansas Turnpike between mile markers 213 and 214...and
between mile markers 216 and 226.
Interstate 35 in Kansas between mile markers 200 and 235.
Interstate 435 between mile markers 0 and 15...and
between mile markers 56 and 83.
Interstate 70 in Missouri between mile markers 0 and 29.
Interstate 35 in Missouri between mile markers 0 and 4.
Interstate 70 in Kansas between mile markers 410 and 423.
Interstate 470 between mile markers 0 and 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3917 9474 3916 9460 3911 9460 3915 9451
3912 9446 3916 9440 3920 9441 3916 9437
3924 9429 3921 9422 3921 9417 3918 9419
3914 9410 3864 9412 3863 9507 3898 9506
3899 9508 3905 9508
FLASH FLOOD...OBSERVED
$$
CMS460
WGUS73 KEAX 012043
FFSEAX
Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
343 PM CDT Mon Jul 1 2024
KSC091-103-121-209-MOC037-095-012053-
/O.CAN.KEAX.FF.W.0017.000000T0000Z-240701T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Johnson KS-Leavenworth KS-Miami KS-Wyandotte KS-Cass MO-Jackson
MO-
343 PM CDT Mon Jul 1 2024
...FLASH FLOOD WARNING FOR JOHNSON AND NORTHERN MIAMI COUNTIES IN
EAST CENTRAL KANSAS, SOUTH CENTRAL LEAVENWORTH AND WYANDOTTE
COUNTIES IN NORTHEASTERN KANSAS AND NORTHERN CASS AND JACKSON
COUNTIES IN WEST CENTRAL MISSOURI HAS BEEN REPLACED WITH A FLOOD
WARNING...
&&
LAT...LON 3917 9474 3916 9460 3911 9460 3915 9451
3912 9446 3916 9440 3920 9441 3916 9437
3924 9429 3921 9422 3921 9417 3918 9419
3914 9410 3864 9412 3863 9507 3898 9506
3899 9508 3905 9508
$$
CMSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 6:29 AM CDT, 4 hours 12 minutes earlier. Its key messages:
- Very hot and humid conditions expected to return Tuesday.
- Strong to severe storms possible Tuesday afternoon into Wednesday morning. The main threat will be damaging straight- line winds. The strongest storms may produce an isolated hail or a tornado or two.
Area forecast discussion, Jul 1, 6:29 AM CDT, 4 hours 12 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 629 AM CDT Mon Jul 1 2024 .KEY MESSAGES... - Very hot and humid conditions expected to return Tuesday. - Strong to severe storms possible Tuesday afternoon into Wednesday morning. The main threat will be damaging straight- line winds. The strongest storms may produce an isolated hail or a tornado or two. && .DISCUSSION... Issued at 427 AM CDT Mon Jul 1 2024 In the upper levels, there is ridging just to our northwest over central CONUS. There is a fairly zonal flow over the area with winds out of the northwest. At the surface, there is a surface high over the Great Lakes region. As a result, winds are currently out of the east. Winds are expected to slowly shift to the southeast through the day. A lingering surface boundary to the south has slowly drifted north. Showers and thunderstorms have developed along the boundary with isentropic ascent at 305K and have started to move east. They are expected to move into the region later this morning. At this time, no severe weather is expected. As the surface high continues to move further east moving into Tuesday, winds will begin to shift to south advecting warmer, more saturated air. High temperatures for Tuesday are expected to stay around the low to mid 90s. With increased moisture, dew point temperatures are anticipated to reach the low to mid 70s. Heat indices are expected to range from 105-111 degrees F across the region. A heat advisory will need to be considered for these conditions. A potential for strong to severe storms Tuesday afternoon going into early Wednesday morning. A surface low and associated frontal boundary is expected to move through the area with showers and thunderstorms developing along the boundary. Some storms are expected to be strong to severe with 40-50 knots of bulk shear, CAPE values almost reaching 4,000 J/kg, and 70 degree dew points. The main threat at this time seems to be damaging straight-line winds. However, the strongest storms may produce isolated events of large hail and a tornado or two. Uncertainty still exists with the event being a few days out. For the remainder of the week, the pattern becomes a more unsettled as several shortwaves are expected to move through the area. This suggests multiple chances for rain during the second half of the week. && .AVIATION /12Z TAFS THROUGH 12Z TUESDAY/... Issued at 628 AM CDT Mon Jul 1 2024 VFR conditions expected to last until around 14Z for the terminals. Showers over eastern Kansas are expected to move over the area causing MVFR conditions. MVFR ceilings are expected to last through the afternoon. Winds will shift to the southeast and occasionally gust up to 25 mph through the day. VFR conditions are expected to return late Monday evening. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...None. KS...None. && DISCUSSION...Collier AVIATION...Collier
Hazardous weather outlook, Jul 1, 5:11 AM CDT, 5 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 511 AM CDT Mon Jul 1 2024 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-021015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 511 AM CDT Mon Jul 1 2024 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Heat indices expected to range from 100-111 degrees F Tuesday afternoon. Strong to severe thunderstorms possible Tuesday afternoon into Wednesday morning. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 11:30 AM CDT | Flash Flood Warning | EAX | Cass, Jackson | 2 hr |
| Jul 1, 11:34 AM CDT | River Flood Warning | EAX | Jackson | 14 hr |
| Jul 1, 11:48 AM CDT | River Flood Warning | EAX | Jackson | 7 hr |
| Jul 1, 11:58 AM CDT | Areal Flood Advisory | EAX | Johnson, Lafayette | 36 min |
| Jul 1, 12:34 PM CDT | Flash Flood Warning | EAX | Johnson, Lafayette | 2 hr |
| Jul 1, 1:01 PM CDT | River Flood Warning | EAX | Jackson | 9 hr |
| Jul 1, 1:01 PM CDT | River Flood Warning | EAX | Jackson | 9 hr |
| Jul 1, 2:16 PM CDT | Heat Advisory | EAX | Andrew, Bates, Buchanan, Caldwell, Carroll, Cass and 23 more | 30 hr |
| Jul 1, 2:33 PM CDT | River Flood Warning | EAX | Jackson | 17 hr |
| Jul 1, 3:33 PM CDT | River Flood Warning | EAX | Jackson | 23 hr |
| Jul 1, 3:43 PM CDT | Areal Flood Warning | EAX | Cass, Jackson | 3 hr |
| Jul 1, 4:06 PM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 26 hr |
| Jul 1, 10:02 AM CDT | Areal Flood Advisory | EAX | Johnson, Leavenworth, Miami, Wyandotte | 3 hr |
| Jul 1, 11:34 AM CDT | River Flood Warning | EAX | Johnson | 4 hr |
Nearby
Flash Flood Warnings in Kansas, 2024Flash Flood Warnings in Missouri, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.